MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE PILOT; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE PILOT; WIRE, GUIDE, CATHETER
Model Number 1010480-H
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the ht pilot guidewire was advanced without resistance to the heavily calcified and tortuous right coronary artery (rca).It crossed the false lumen, between the intima and media of vessels, but did not cause a dissection.During removal of the guidewire, it met resistance with anatomy and the radiopaque portion of the guidewire tip separated in the rca.The patient was transferred to another hospital for removal of the separated tip.The separated part was removed via snare method and the patient has been discharged.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the subsequent treatment appears to be related to the operational context of the procedure.It was reported that the guide wire encountered resistance during removal due to the patient¿s heavily calcified, heavily tortuous, and 80% stenosed anatomy.Additionally, it was reported that the wire separated during removal.Factors that may contribute to a material separation include, but are not limited to, tensile strength, excessive force applied to device, interaction with accessory devices, and/or interaction with challenging anatomy.It is possible that manipulation of the wire, when resistance was encountered contributed to the reported material separation; however, because the device was not returned, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.D9: device returning status updated from yes to no.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported material separation was confirmed.The reported difficult to remove could not be tested due to device condition.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties and treatment appear to be related to the operational context of the procedure.It was reported that during the procedure the guide wire experienced difficult during removal with the anatomy and separated.Analysis of the returned wire confirmed the reported material separation.The separation face was noted to be jagged.This type of damage is consistent with force applied at a kink or bend.It is likely that the guide wire sustained damage during use, such as a kink, resulting in resistance during removal.Manipulation of the wire, when resistance was encountered, likely contributed to the reported material separation.The separated portion was removed via a snare.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that the ht pilot guide wire separated at the location of intravascular thrombus.The corrected lot number for this device is 3110971.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported material separation was confirmed.The reported difficult to remove could not be tested due to device condition.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties and treatment appear to be related to the operational context of the procedure.It was reported that during the procedure the guide wire experienced difficult during removal with the anatomy and separated.Analysis of the returned wire confirmed the reported material separation.The separation face was noted to be jagged.This type of damage is consistent with force applied at a kink or bend.It is likely that the guide wire sustained damage during use, such as a kink, resulting in resistance during removal.Manipulation of the wire, when resistance was encountered, likely contributed to the reported material separation.The separated portion was removed via a snare.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.Corrections: d4 - lot #: updated from 3112172 to 3110971.D4 - primary udi number: updated from (b)(4).E1 - first name, last name: updated from (b)(6).H4 - device mfg date: updated from 11/21/2023 to 11/9/2023.

Brand Name
HI-TORQUE PILOT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19941505
Report Number2024168-2024-09386
Device Sequence Number15286903
Product Code DQX
UDI-Device Identifier08717648073854
UDI-Public(01)08717648073854(17)251031(10)3110971
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123067
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number1010480-H
Device Catalogue Number1010480-H
Device Lot Number3110971
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer08/16/2024
09/17/2024
11/15/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date08/21/2024
09/18/2024
12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown